MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC MGIT 960 CALIBRATOR KIT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC MGIT 960 CALIBRATOR KIT; SYSTEM, BLOOD CULTURING
Catalog Number 445871
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using the bd bactec mgit 960 calibrator kit, an unspecified number of tubes tested false positive.The customer noted no bacteria or mycobacteria in the false positive tubes.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: material 445871 is manufactured by the tubes being filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are packaged into final shipping configurations.The batch history record review for batch 4044267 was satisfactory per internal procedures.Filling and packaging processes were within specifications.In process checks were performed during manufacturing at designated intervals per procedures.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 4044267 (17 tubes) were available for inspection.No defects were observed in the retention samples.The retention samples were sent to qc for testing.Batch 4044267 was tested, and the calibrator tubes were reading as satisfactory.There were no photos or returns received to assist with the investigation.The qc test consisted of the calibrator tubes being placed in the appropriate position per the instruction manual with satisfactory readings.This complaint cannot be confirmed.Bd will continue to trend complaints for performance.
 
Event or Problem Description

Brand Name
BD BACTEC MGIT 960 CALIBRATOR KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19651104
Report Number1119779-2024-00534
Device Sequence Number12643961
Product Code MDB
UDI-Device Identifier00382904458713
UDI-Public(01)00382904458713(11)240213(17)260211(10)4044267
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/11/2026
Device Catalogue Number445871
Device Lot Number4044267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown